Child’s Seizures
Answered by: Susan Eagles
Question from: Dana
Posted on: June 16, 1999

I have a 16 month old that has intractable seizures or severe epilepsy. Also, she has a severe milk allergy (her allergy is fatal). We have tried all conventional medications and none of them seem to help control her seizures. At the present time she is on Phenobarbital in IV form and Decadron (steroid) also in IV form. In personal opinion the Iv form of medication can not be good for my daughter and my friend suggested I try herbs and that is why I am emailing you.

Because your child is on steroid medication, usually given for inflammation, and because food allergies, which cause inflammation, are linked with epilepsy, it is possible that there is still a food in your child’s diet that she is allergic to and causing inflammation. The holistic approach to epilepsy is to work with diet and relaxing herbs to decrease the occurrence and severity of attacks. Using relaxing herbs with Phenobarbitol can possibly cause over-sedation.

Please see previous answers on our website at http://www.richters.com, in the "Q&A" area: "Epilepsy: Herbs to Avoid" and "Lupus, Rheumatoid Arthritis and Epilepsy". I recommend that you work closely with an experienced holistic practitioner and your child’s doctor to implement nutritional changes and herbal medicine that may work eventually to decrease drug medication.

Back to Medicinal Herbs and Their Uses | Q & A Index

Copyright © 1997-2019 Otto Richter and Sons Limited. All rights reserved.